Thunderstorm Wind, McCurtain
- When
- July 6, 5:35 PM CST
- Where
- McCurtain County, 0.45 mi E of Rufe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.121, -95.142
A tree was blown down near the community of Rufe.
An upper level ridge of high pressure was anchored over the Central Plains during the afternoon of July 6th, with weak impulses aloft in the easterly flow interacting with strong diurnal heating to generate isolated to widely scattered showers and thunderstorms across Southwest Arkansas, North Louisiana, East Texas, and Southeast Oklahoma. Given the strong instability that had developed that…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure was anchored over the Central Plains during the afternoon of July 6th, with weak impulses aloft in the easterly flow interacting with strong diurnal heating to generate isolated to widely scattered showers and thunderstorms across Southwest Arkansas, North Louisiana, East Texas, and Southeast Oklahoma. Given the strong instability that had developed that afternoon, some of these storms became severe, which resulted in damaging winds which downed a tree across Western McCurtain County Oklahoma near the community of Rufe, before diminishing during the evening with the loss of heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 6, 1:48 PM CST, 3 hours 47 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 248 PM CDT Fri Jul 6 2018 .SHORT TERM... Scattered convection quickly erupted across ne TX around noon with cells quickly movg to the west as our area located in the se sector of large upper ridge over central high plains. In this scenario, any cell will produce stg gusty winds and larger storms can easily produce damaging wind gusts. More isold cells covering entire remainder of cwa. Backdoor cold front still well north over mid mississippi river valley with considerable dewpoint pooling seen south of front. As this front and moisture convergence makes its way towards area this weekend, expect greater coverage of storms into the wknd. Will see relief from daytime highs as high temps this wknd either side of 90 degrees depending on sky cover in the aftn./07/. LONG TERM.../Sunday through Friday Night/ The end of the weekend into much of next week will remain unsettled across our region which as far as rainfall goes is good news. Expansive upper ridging will dominate much of the center of the country, extending from the Four Corners Region through the upper midwest and into the Ohio Valley. Weak troughing will exist to the south of this ridge axis, or across our region of the country and thus we will maintain good chances for rain into early next week. By the middle and latter half of the work week, the eastern flank of this ridge axis appears to get replaced by a trough of low pressure aloft that will extend from New England southward across the Appalachian chain but there will remain a strong shear axis in place across our region which will continue to focus at least scattered diurnally driven convection across portions of our region each day. Did not stray too far from MOS temps concerning overnight lows or daytime highs but did raise Max temps a few degrees towards the later extended periods. 13 && .PREV DISCUSSION... /issued 104 PM CDT Fri Jul 6 2018/ AVIATION... Scattered convection has rapidly begun to develop across the general Interstate corridor region of ne TX and nw La. Vcnty tstms currently at kshv, kggg, and ktyr, and can be expected areawide this aftn. Expect a similar day to yesterday with storms tracking from the e-ne with gusty winds of 40+ kts possible in larger cells which will diminish by sunset. Mostly vfr conditions with ne winds becmg lgt overnight. A weak frontal boundary will slowly approach area Saturday, with convection possibly increasing even more just after the end of the 07/18z fcst cycle./07/. PREV DISCUSSION... /issued 1131 AM CDT Fri Jul 6 2018/ UPDATE... Late morning temps rising to upper 80s to around 90. Have bumped up temps a degree or two at some locations, and expect aftn highs mainly in upper 90s given trends as well as looking back at yesterday. Dewpoints not mixing out much so far and mainly in middle 70s. So although heat advisory criteria will be met for much of the area today, a not so hot Saturday will negate the 2 consecutive day criteria met issuance of heat advisory. Have adjusted aftn pops to a more smooth chance category. However, do expect any storms that develop to move sewd in deep ne flow, similar to yesterday, with gusty winds pretty much occurring in most cells./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 91 73 92 / 30 40 30 70 MLU 76 90 72 91 / 20 60 50 70 DEQ 73 91 70 90 / 30 30 20 30 TXK 75 90 72 90 / 30 40 30 50 ELD 74 89 71 90 / 20 50 40 60 TYR 76 93 73 91 / 40 40 30 60 GGG 76 92 73 91 / 40 40 30 60 LFK 75 91 73 90 / 40 50 40 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Shreveport LA 1250 PM CDT Fri Jul 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1250 PM CDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An Easterly flow aloft will persist across the Four State Region with embedded disturbances expected to combine with available moisture and daytime heating resulting in destabilization, The result will be scattered showers and thunderstorms during the afternoon and evening. A few of the thunderstorms will become strong with gusty winds to 25-35 MPH, locally heavy rainfall with amounts to near one quarter to one half inch, and deadly lightning. Any hail that falls will be small. An isolated severe storm could form with winds to near 60 MPH but that threat is very small. In addition, afternoon temperatures will climb into the middle and upper 90s and when combined with the relative humidity can produce heat indices from 100-108 degrees. If working or venturing outside While outside, remember to take frequent breaks in the shade, wear light weight clothing and drink plenty of water. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Rain chances to continue through next week, as a series of tropical waves progressing across the Gulf Coast States and embedded disturbances within the Easterly flow aloft will aid in the development of scattered showers and thunderstorms. A weak cold front moving in Saturday will serve as an additional focus for precipitation. Isolated strong to severe storms will be possible, with damaging winds and brief heavy rainfall the main threats. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, is not expected through tonight. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG 6 NW LINDALE 32.56N 95.48W
07/06/2018 SMITH TX LAW ENFORCEMENT
TREES DOWN ALONG COUNTY ROAD 481.
&&
PALMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG YANTIS 32.93N 95.57W
07/06/2018 WOOD TX LAW ENFORCEMENT
SHERIFF'S OFFICE IS REPORTING A COUPLE OF
TREES DOWN IN YANTIS.
&&
PALMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG QUITMAN 32.80N 95.44W
07/06/2018 WOOD TX LAW ENFORCEMENT
SHERIFF'S OFFICE IS REPORTING A FEW TREES
DOWN IN QUITMAN.
&&
PALMERSpecial Weather Statement
National Weather Service Shreveport LA
437 PM CDT FRI JUL 6 2018
OKZ077-TXZ096-062230-
McCurtain OK-Red River TX-
437 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 530 PM CDT...
At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broken Bow to 10 miles west of Idabel to
near Manchester. Movement was south at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Idabel, Broken Bow, Bagwell, Manchester, Valliant, Detroit,
Millerton, Haworth, Garvin, Farmers Hill, Negley, Redland, Silver
City, Holly Creek, Kiomatia, Albion, Oak Hill, Bryarly and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3366 9531 3396 9521 3394 9516 3399 9516
3406 9491 3418 9459 3388 9459 3366 9505
3350 9531
TIME...MOT...LOC 2137Z 017DEG 9KT 3409 9469 3394 9499 3380 9518
09PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 S JEFFERSON 32.74N 94.35W
07/06/2018 MARION TX LAW ENFORCEMENT
TREES DOWN ALONG CR 2208.
&&
PALMERSpecial Weather Statement
National Weather Service Shreveport LA
630 PM CDT FRI JUL 6 2018
ARZ059>061-070>072-070015-
Hempstead AR-Lafayette AR-Miller AR-Little River AR-Nevada AR-
Columbia AR-
630 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HEMPSTEAD...SOUTHEASTERN
LITTLE RIVER...NORTHERN MILLER...NORTHEASTERN LAFAYETTE...SOUTHERN
NEVADA AND NORTHWESTERN COLUMBIA COUNTIES UNTIL 715 PM CDT...
At 630 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hope to 7 miles south of Perrytown to near
Bodcaw to Willisville to 6 miles east of Rosston. Movement was
southwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, Stamps, Waldo, Lewisville, McNeil, Buckner,
Perrytown, Rosston, Garland, Fulton, Ogden, Washington, Willisville,
Bodcaw, Mandeville, Genoa, Mount Vernon, Cale and McNab.
LAT...LON 3362 9348 3362 9331 3365 9321 3366 9311
3348 9311 3333 9320 3323 9358 3327 9385
3335 9395 3363 9406 3380 9360
TIME...MOT...LOC 2330Z 054DEG 22KT 3371 9363 3359 9355 3351 9346 3354
9329 3359 9316
09The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down near the community of Rufe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757619.